MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL; GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL; GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS
Catalog Number 09556508001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The gm eplex base analyzer serial number was (b)(6).The investigation did not identify a specific cause of the event.The event was consistent with a lower than intended target concentration within the sample volume analyzed by the assay.Such issues include pipetting errors during sample preparation.Inaccurate pipetting could lead to a lower concentration of the target being transferred to the assay also possible are issues with sample heterogeneity where the target is not evenly distributed within the sample, the portion used for the assay may not accurately represent the overall concentration.The inherent nature of microbes can sometimes lead to false negative results in assays designed to detect them.This could be due to factors such as dormancy, mutations, or the presence of inhibitory substances.Variations within the test target itself can sometimes cause challenges with amplification and the subsequent generation of an electrochemical signal.This could lead to an underestimation of the target concentration.This lot contains a raw material that has been identified as having potential for leaks.No leaks were observed, however small amounts of reagent may not be visible.This issue could not be excluded by the investigation.
 
Event or Problem Description
There was an allegation of a false negative enterococcus faecalis result from the eplex blood culture identification panel - gram positive (bcid-gp) panel on a gm eplex base analyzer.The initial testing detected only enterococcus.The culture result was enterococcus faecalis.The maldi-tof result was 99%.

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL
Common Device Name
GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
alan maderazo
5964 la place ct, suite 100
carlsbad, CA 92008
MDR Report Key21900813
Report Number3008632402-2025-01270
Device Sequence Number21010855
Product Code PAM
UDI-Device Identifier00857167005320
UDI-Public00857167005320
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K181663
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2026
Device Catalogue Number09556508001
Device Lot Number10238112
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2025
Initial Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown